ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Modified quadrature rules based on a generalised mixed interpolation formula

Chakrabarti, A and Hamsapriye, * (1996) Modified quadrature rules based on a generalised mixed interpolation formula. In: Journal of Computational and Applied Mathematics, 76 (1-2). pp. 239-254.

[img] PDF
Restricted to Registered users only

Download (771kB) | Request a copy


In the present paper, based on a recently developed generalised mixed interpolation formula, which integrates exactly any linear combination of polynomials up to (n-2) degree and two other functions $U_1(kx)$ and $U_2(kx)$, representing two linearly independent solutions of a general second-order linear differential equation, of the form $y''(x)+ kq(kx)y'(x) +k^2p(kx)y(x)=0$, where k is a free parameter various quadrature rules have been derived. The formulae that we have derived can be called the generalised modified Newton-Cotes formulae (GMNCF) of the "closed" type. They are obtained by replacing the integrand by an interpolation function of the form $aU_1(kx)+ bU_2(kx)+\sum^{n-2}_{i=0} c_ix^i$, used for equally spaced nodes xj =jh. The truncation errors involved in the present quadrature formulae are also examined. Several numerical examples are handled by the generalised modified rules and the utility of the error formulae is also tested in these examples.

Item Type: Journal Article
Publication: Journal of Computational and Applied Mathematics
Publisher: Elsevier
Additional Information: Copyright of this article belongs to Elsevier.
Keywords: Generalised mixed interpolation formula;Newton-Cotes formula;Numerical quadrature
Department/Centre: Division of Physical & Mathematical Sciences > Mathematics
Date Deposited: 12 Dec 2006
Last Modified: 19 Sep 2010 04:33
URI: http://eprints.iisc.ac.in/id/eprint/9078

Actions (login required)

View Item View Item